Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 64, NWS Milwaukee, WI

September 4, 2016

NWS Milwaukee, WI issued this small craft advisory at Sep 4, 2016, 2:48 PM CDT. It took effect at Sep 5, 2016, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2016, 2:48 PM CDT (19:48 UTC)
In effect from
Sep 5, 2016, 10:00 AM CDT
Expired
Sep 5, 2016, 7:50 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

270 
WHUS73 KMKX 041948
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CDT SUN SEP 4 2016

...SOUTHERLY WINDS ON THE INCREASE FOR MONDAY...

.A TIGHT PRESSURE GRADIENT WILL SET UP FOR MONDAY BETWEEN DEPARTED
HIGH PRESSURE TO THE EAST AND A LOW PRESSURE TROUGH IN THE PLAINS.
THIS WILL ALLOW SOUTH WINDS TO INCREASE AND LEAD TO SOME HIGHER
WAVES. 

LMZ643-644-050400-
/O.NEW.KMKX.SC.Y.0064.160905T1500Z-160906T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
248 PM CDT SUN SEP 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM CDT
MONDAY. 

* WINDS: SOUTH 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
911 
WHUS73 KMKX 050204
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 PM CDT SUN SEP 4 2016

...SOUTHERLY WINDS ON THE INCREASE FOR MONDAY...

.A TIGHTENING PRESSURE GRADIENT WILL SET UP FOR MONDAY BETWEEN
DEPARTED HIGH PRESSURE TO THE EAST AND A LOW PRESSURE TROUGH IN
THE PLAINS. THIS WILL RESULT IN INCREASING SOUTH WINDS AND
BUILDING WAVES. 

LMZ643-644-051015-
/O.CON.KMKX.SC.Y.0064.160905T1500Z-160906T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
904 PM CDT SUN SEP 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM CDT
MONDAY...

* WINDS: SOUTH INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS. 

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
176 
WHUS73 KMKX 050739
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 AM CDT MON SEP 5 2016

...SOUTHERLY WINDS WILL INCREASE TODAY...

.A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST
AND A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WILL RESULT
IN INCREASING SOUTH WINDS AND BUILDING WAVES TODAY.

LMZ643-644-051545-
/O.CON.KMKX.SC.Y.0064.160905T1500Z-160906T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
239 AM CDT MON SEP 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 11 PM CDT THIS EVENING...

* WINDS: SOUTH INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS. 

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
912 
WHUS73 KMKX 051410
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 AM CDT MON SEP 5 2016

...BRISK SOUTHERLY WINDS TODAY...

.A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST
AND A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WILL RESULT
IN A BRISK SOUTH WIND AND BUILDING WAVES TODAY.

LMZ643-644-052215-
/O.CON.KMKX.SC.Y.0064.160905T1500Z-160906T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
910 AM CDT MON SEP 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
756 
WHUS73 KMKX 051941
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
241 PM CDT MON SEP 5 2016

...BRISK SOUTHERLY WINDS AND SOME HIGHER WAVES INTO THIS EVENING...

.A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE EAST AND
A LOW PRESSURE TROUGH APPROACHING FROM THE WEST WILL RESULT IN 
BRISK SOUTH WINDS AND SOME HIGHER WAVES INTO THIS EVENING.

LMZ643-644-060345-
/O.CON.KMKX.SC.Y.0064.000000T0000Z-160906T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
241 PM CDT MON SEP 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS: SOUTH 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
058 
WHUS73 KMKX 060050
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
750 PM CDT MON SEP 5 2016

...WEAKENING WINDS AND SUBSIDING WAVES THIS EVENING...

.THE WINDS AND WAVES HAVE BEEN DECREASING EARLY THIS EVENING THUS
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SOUTH WINDS FOR
TUESDAY AFTERNOON WILL APPROACH SMALL CRAFT ADVISORY CRITERIA WITH
WIND GUSTS AROUND 20 KNOTS. WAVES OF 2 TO 4 FEET WILL LIKELY
DEVELOP NORTH OF PORT WASHINGTON INCLUDING THE SHEBOYGAN NEARSHORE
WATERS. 

LMZ643-644-060200-
/O.CAN.KMKX.SC.Y.0064.000000T0000Z-160906T0400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
750 PM CDT MON SEP 5 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WEAKENING WINDS AND LESSER WAVE HEIGHTS WILL CONTINUE THROUGH THE
EVENING. SOUTH WINDS 10 TO 15 KNOTS WILL PREVAIL THE REMAINDER OF
THE NIGHT WITH WAVES OF 1 TO 3 FEET. 

$$
WWW.WEATHER.GOV/MKX

MG
MG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 10:23 AM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Sep 4, 10:23 AM CDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1023 AM CDT SUN SEP 4 2016

.AVIATION/18Z TAFS/...Lingering anticyclonic influence of slowly
departing surface high resulting in continuation of dry/stable
regime. Watching some increase in mid/high level moisture slowly
approaching sc WI. Expect this mid/high level cloud pattern to
persist into tonight. Meso models do show some precip approaching
srn WI tonight but dissipate it before reaching the area, so will
retain the dry forecast into Monday. Pressure gradient tightens up
a bit on Monday with more of a southerly component expected though
onshore regime expected near Lake Michigan.

PC

&&

.MARINE...High pressure centered over the eastern Great Lakes will
result in a persistent southeast flow across southern Lake Michigan
with waves up to 2 feet this afternoon.  Increasing southerly winds
on Monday should bring waves of 3 to 4.5 feet north of Port
Washington and 2 to 3 feet to the south of there.  A small craft
advisory may be needed for areas north of Port Washington for Monday
afternoon and evening.

Hentz

&&

.PREV DISCUSSION... /Issued 331 AM CDT SUN SEP 4 2016/

SHORT TERM...

TODAY AND TONIGHT...Forecast confidence is high.

We remain under the influence of a large surface high pressure
system centered over the Great Lakes.  This ridge is being blocked
from moving east in large part due to the post-tropical cyclone
Hermine moving slowly up the east coast.  The ridge has slid far
enough east that we now get into a better southerly flow and this
will allow temps to warm slightly today and over the next few days.
The clouds moving through this morning, mainly east of Milwaukee,
are due to a mid level short wave headed northeast in the overall
southwest flow aloft. There is some weak warm air advection with
that. This should clear out by afternoon. So, another dry day with
highs in the upper 70s to around 80.  Lows tonight falling to around
60.

Monday... Forecast confidence is high.

Breezy southwest winds will usher warm and more humid air into
southern WI on Monday as the ridge over the mid Mississippi River
Valley starts to shift east.  Quiet weather will persist through
Monday. Monday night will probably stay dry, but there is a chance
that convection could develop over MN and spread east overnight as
the low level jet veers.

LONG TERM...

Tuesday through Wednesday... Forecast confidence is medium.

Warm air advection, a weak shortwave and upper divergence in the
right entrance region of a strong upper jet will likely bring
showers and thunderstorms to southern WI Tuesday night. There is a
chance during the day Tuesday, but forcing becomes stronger over our
area by the evening hours. Elevated CAPE should be around 1500 j/kg
and bulk shear is expected in the 20 to 25 kt range. This would be
sufficient for strong storms, and SPC has the west half of the MKX
forecast area in a Marginal risk for severe. The slight risk is just
to our west.

Tuesday highs will reach the upper 80s while dewpoints rise into the
lower 70s. There will be a southerly breeze which will help
conditions to feel less muggy.

Precipitable water values will be in the 1.5 to 2 inch range Tuesday
night through Wednesday night which is extremely high for this time
of year. Any storms that develop will produce very efficient
rainfall. The overall surface trough will be very slow to move out
of the region, so repeated rounds of heavy rain are possible.

Thursday through Saturday... Forecast confidence is medium.

The upper trough and associated surface low will exit southeast WI
Thu morning. There is a chance for showers to linger in the morning,
but the afternoon should be dry.

The GFS and ECMWF diverge in how they handle an upper trough over
the Great lakes region on Friday and Saturday, so kept the chance of
storms in the forecast. That upper trough will clear by Sunday
morning and it will be a quiet and pleasant start to the new week.

Temperatures will be cooler over the weekend, right around normal
for early September.

AVIATION/12Z TAFS/...VFR conditions to continue as high
pressure stays in control. The clouds seen around the area this
morning are due to mid level short wave headed northeast and
clipping the area.  The bulk of that should clear out by afternoon,
but we could still see some diurnal cu in the afternoon.  Expect
mainly southeast winds at 10kts or less.

MARINE...High pressure centered over the great Lakes will result in
a persistent southeast flow across southern Lake Michigan with waves
up to 2 feet today.  Increasing southerly winds on Monday should
bring waves of 3 to 4.5 feet north of Port Washington and 2 to 3
feet to the south of there.  A small craft advisory may be needed
for areas north of Port Washington for Monday afternoon and
evening.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

TODAY/TONIGHT AND AVIATION/MARINE...Davis
Monday THROUGH Saturday...MRC
Hazardous weather outlook, Sep 4, 3:20 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 AM CDT SUN SEP 4 2016

WIZ046-047-051-052-056>060-062>072-050830-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
320 AM CDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS BEGINNING LATER MONDAY NIGHT...
WITH THUNDERSTORMS BECOMING LIKELY TUESDAY NIGHT INTO WEDNESDAY.
THERE ARE CHANCES OF STORMS AGAIN FRIDAY AND SATURDAY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING.

LMZ643>646-050830-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
320 AM CDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOUTHERLY WINDS AND BUILDING WAVES WILL APPROACH SMALL CRAFT
ADVISORY CRITERIA...MAINLY NORTH OF PORT WASHINGTON...ON MONDAY
AHEAD OF AN APPROACHING FRONTAL BOUNDARY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...WITH THUNDERSTORMS
BECOMING LIKELY TUESDAY NIGHT INTO WEDNESDAY. THERE ARE CHANCES OF
STORMS AGAIN FRIDAY AND SATURDAY. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN WEDNESDAY.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:17 PM CDTBeach Hazards StatementMKXOzaukee, Sheboygan26 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.